question-icon

Can Fish Oil And Digestive Enzyme Usage Lead To Stomach Pain?

default
Posted on Tue, 1 Apr 2014
Question: I'm getting this feeling of pins and needles like pain in my stomach. I'm taking 4capsules of fi sh oil and one digestive enzyme and one vivioptal vitamin daily could this have an effect on me ?
doctor
Answered by Dr. Vaishalee Punj (16 minutes later)
Brief Answer: Need more details Detailed Answer: Hi Thanks for posting your query on HealthcareMagic. Yes both fish oil and digestive enzymes are known to cause abdominal symptoms. I think you are taking fish oil in excess. I am not sure of the reason why you are taking it but I usually do not advise it to anyone. The reason being fish oil's side effect profile. It is known to cause symptoms like diarrhea and intestinal bleeding. It may also cause abdominal pain. If the pain in stomach is present for sometime, I will advise you to get an ultrasound of the abdomen done to rule out any other cause of pain. I would also advise you to drink clean water to avoid any unnecessary stomach infection that may be the cause. Let me know if I can assist you further. Regards Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaishalee Punj (9 minutes later)
It moves from side to side I think its my stomach but I'm not sure. I then get a sensation something leaning on my back passage after I get this feeling!
doctor
Answered by Dr. Vaishalee Punj (17 minutes later)
Brief Answer: Should see a doctor Detailed Answer: Hi again You need to see a doctor for physical examination and ultrasound and other tests. It seems like an obstruction in the digestive tract. If I was your treating doctor I would not ignore it since you already have a history of malignancy. In the meanwhile you may discontinue taking fish oil and digestive enzyme and drink cleaner water and see if it clears up on its own. Regards Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaishalee Punj (1 hour later)
Thank you doctor I will go to my doctor to follow up on this thank you
doctor
Answered by Dr. Vaishalee Punj (9 hours later)
Brief Answer: Thanks Detailed Answer: Thanks for consulting Take care Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2824 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Can Fish Oil And Digestive Enzyme Usage Lead To Stomach Pain?

Brief Answer: Need more details Detailed Answer: Hi Thanks for posting your query on HealthcareMagic. Yes both fish oil and digestive enzymes are known to cause abdominal symptoms. I think you are taking fish oil in excess. I am not sure of the reason why you are taking it but I usually do not advise it to anyone. The reason being fish oil's side effect profile. It is known to cause symptoms like diarrhea and intestinal bleeding. It may also cause abdominal pain. If the pain in stomach is present for sometime, I will advise you to get an ultrasound of the abdomen done to rule out any other cause of pain. I would also advise you to drink clean water to avoid any unnecessary stomach infection that may be the cause. Let me know if I can assist you further. Regards Dr Vaishalee